Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Tongue


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

White Coat
Question: Please tell me what causes a persons tongue to have a white coating.

Answer: Most common cause is a yeast infection called thrush.

Burning Sensation
Question: Hello Dr. I have been experiencing a burning sensation on my tongue weekly if not daily for approx. 3yrs. Sometimes it is accompanied with a clammy sweat-like feeling of my scalp.This condition is not due to any change in my diet or environmental condition. My weight is and always has been stable 165lbs 5ft 10 in 35yrs old.I have had a viral herpes type related eye problem 2 times in the past 4 years requiring me to be under an opthamologist care for approx 3-5 months for each occurance. I work as a groundskeeper and limit my exposure to pesticides to a bare minimum. have been applying pesticides for 7.5yrs the burning is isolated on the tongue only. l hope I have provided enough information.

Answer: Possibly, pesticides. Other possibilities include B6 deficiency. Taking B complex(two a day) for a month would answer this possibility.

"Little White Bumps"
Question: I was wondering - I frequently get little white bumps on my tongue. They hurt very badly. It's almost as if they itch and I end up rubbing them against my teeth which causes my tongue to get small cuts on it. I have been to an oral surgeon twice and he said they were normal. But, he could not tell me what caused them. I have had these bumps off and on for 6 years. I am about to go crazy. The oral surgeon said that he could not give me any medicine because he did not know what the cause was. So I use orajel, viractrem, and anbesol like crazy. I have also used salt water. These bumps last anywhere from 3 weeks to 7 weeks.

Answer: Two possibilities. One that they represent a variant of herpes infection of the oral cavity. Usually, these are on the oral mucosa not the tongue;but, a trial of acylovir or something equivalent wouldn't be a big deal-if they rapidly improve you have your answer. Secondly, they represent an oral ulcer from a systemic inflammatory or autoimmune disease. These would include lupus, Behcets, etc. and would require an internist or rheumatologist to check this out.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.





HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.